Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 36, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 13, 2006, 3:27 PM CST for Lawrence County, Tennessee. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2006, 3:27 PM CST (21:27 UTC)
- Expired
- Mar 13, 2006, 3:49 PM CST
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 126 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 3:36 PM CST | HAIL 1 | 5 Wsw Lawrenceburg, TN | |
| Mar 13, 3:37 PM CST | HAIL 1 | Lawrenceburg, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 1:48 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 132127 SVROHX TNC099-132200- /O.NEW.KOHX.SV.W.0036.060313T2127Z-060313T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 327 PM CST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAWRENCEBURG * UNTIL 400 PM CST * AT 322 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF LAWRENCEBURG...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ETHRIDGE BY 335 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3525 8754 3509 8744 3517 8726 3540 8734 $$ 21
2 follow-up statements
000 WWUS54 KOHX 132143 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 340 PM CST MON MAR 13 2006 TNC099-132200- /O.CON.KOHX.SV.W.0036.000000T0000Z-060313T2200Z/ LAWRENCE TN- 342 PM CST MON MAR 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR EAST CENTRAL LAWRENCE COUNTY... AT 340 PM CST...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL LAWRENCE COUNTY...OR NEAR LAWRENCEBURG...MOVING NORTHEAST AT 45 MPH. HAIL THE SIZE OF QUARTERS WAS REPORTED BY A WEATHER SPOTTER IN LAWRENCEBURG AT 338 PM CST. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR ALL BUT BENTON AND STEWART COUNTIES IN MIDDLE TENNESSEE. LAT...LON 3528 8735 3515 8733 3515 8721 3538 8721 $$ STEIGERWALDT
000 WWUS54 KOHX 132149 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 348 PM CST MON MAR 13 2006 TNC099-132158- /O.CAN.KOHX.SV.W.0036.000000T0000Z-060313T2200Z/ LAWRENCE TN- 348 PM CST MON MAR 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAWRENCE COUNTY IS CANCELLED... THE STORM HAS MOVED INTO GILES COUNTY. HOWEVER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR ALL BUT BENTON AND STEWART COUNTIES IN MIDDLE TENNESSEE. LAT...LON 3528 8735 3515 8733 3515 8721 3538 8721 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:00 PM CST, 27 minutes earlier.
Area forecast discussion, Mar 13, 3:00 PM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CST MON MAR 13 2006 .DISCUSSION... LATEST ANALYSIS SHOWING COLD FRONT MOVING ACROSS WEST TN/KY...WITH VERY SHARP DEWPOINT GRADIENT BEHIND. ALOFT...FLOW FAIRLY FLAT AS TROF VERY BROAD. AIRMASS OVER MIDDLE TN HAS GOOD LL SHEAR WITH ML CAPES NEAR 1000 J/KG. ML CAP ON MORNING SOUNDING AT OR ABOVE BREAKING POINT. GOOD ML JET STREAK BEGINNING TO PUNCH INTO THE AREA INCREASING SPEED SHEAR AFFECTS...WHICH WILL INCREASE CHANCE FOR DAMAGING WINDS. DESPITE BL/LL SHEAR WEAKENING...DEVELOPMENT OF ISOLATED TORNADOES/SPIN-UPS FAVORABLE UNTIL FRONTAL PASSAGE... ESPECIALLY EAST OF BNA. COLD FRONT LOOKING TO MOVE INTO MIDDLE TN SHORTLY AND MOVE OFF THE PLATEAU AROUND 03Z OR SO. AIRMASS MOVING IN BEHIND THE FRONT OVERNIGHT SETTING STAGE FOR DRY AND COOLER WEATHER THE NEXT FEW DAYS. WEAK SYSTEM PASSING TO THE SOUTH ON THURSDAY MAY BRING A FEW SHOWERS TO THE AREA...BUT NEXT GOOD CHANCE LOOKS TO BE THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 40 56 34 62 / 60 0 0 10 CLARKSVILLE 37 55 32 63 / 30 0 0 10 CROSSVILLE 38 51 29 57 / 80 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
In the hours before
Special weather statement, Mar 13, 11:30 AM CST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1130 AM CST MON MAR 13 2006 TNZ006-007-131815- MONTGOMERY-ROBERTSON- 1133 AM CST MON MAR 13 2006 ...A FEW STRONG THUNDERSTORMS WERE OVER MONTGOMERY COUNTY... AT 1126 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GUTHRIE...OR 8 MILES EAST OF CLARKSVILLE...MOVING NORTHEAST AT 55 MPH. A FEW OTHER STORMS WERE ALSO JUST TO THE SOUTHWEST OF THIS STORM. THESE STORMS WILL ALSO AFFECT MAINLY THE NORTHWEST PART OF ROBERTSON COUNTY AS WELL UNTIL SHORTLY AFTER NOON TIME. WINDS COULD GUST FROM 40 TO 50 MPH WITH THESE STORMS. STEIGERWALDT
Special weather statement, Mar 13, 1:44 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 144 PM CST MON MAR 13 2006 TNZ022-024-056-057-132030- BENTON-HICKMAN-HUMPHREYS-PERRY- 144 PM CST MON MAR 13 2006 ...A STRONG THUNDERSTORM WAS MOVING INTO SOUTHERN BENTON COUNTY AND WILL BE AFFECTING NORTHWEST HICKMAN...NORTHERN PERRY AND HUMPHREYS COUNTIES... AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF PARSONS...OR 16 MILES SOUTH OF CAMDEN...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE AROUND... 5 MILES SOUTHEAST OF MCEWEN BY 210 PM CST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...AND POSSIBLY HAIL THE SIZE OF PEAS OR SMALL MARBLES. STEIGERWALDT
Special weather statement, Mar 13, 2:18 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 218 PM CST MON MAR 13 2006 TNZ023-025-132050- DICKSON-HOUSTON- 218 PM CST MON MAR 13 2006 ...STRONG THUNDERSTORMS MOVING INTO EASTERN HOUSTON AND NORTHERN DICKSON COUNTIES... AT 215 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING TO THE NORTHEAST AT AROUND 50 MPH. THESE STORMS WILL BE MOVING INTO EASTERN HOUSTON AND NORTHERN DICKSON COUNTIES BY 225 PM. WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE. THIS STORM HAS ALREADY PRODUCED SOME DIME HAIL IN THE WAVERLY AREA. ADDITIONALLY...VERY HEAVY RAINFALL CAN BE EXPECTED. MOTORISTS SHOULD TRAVEL WITH CAUTION. 21
Special weather statement, Mar 13, 3:09 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 309 PM CST MON MAR 13 2006 TNZ011-132155- PICKETT- 309 PM CST MON MAR 13 2006 ...STRONG THUNDERSTORMS MOVING INTO PICKETT COUNTY... AT 310 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING TO THE NORTHEAST AT AROUND 50 MPH. THESE STORMS WILL BE MOVING INTO PICKETT COUNTY AND ACROSS BYRDSTOWN AROUND 320 PM. WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:57 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 33 min |
| Mar 13, 3:01 PM CST | Severe Thunderstorm Warning | OHX | Overton | 29 min |
| Mar 13, 3:37 PM CST | Severe Thunderstorm Warning | OHX | Giles | 38 min |
| Mar 13, 3:46 PM CST | Severe Thunderstorm Warning | OHX | Fentress | 14 min |
| Mar 13, 4:02 PM CST | Tornado Warning | OHX | Giles | 13 min |
| Mar 13, 4:08 PM CST | Tornado Warning | OHX | Rutherford | 22 min |
| Mar 13, 4:12 PM CST | Tornado Warning | OHX | Bedford, Marshall | 48 min |
| Mar 13, 4:14 PM CST | Tornado Warning | OHX | Cannon | 21 min |
| Mar 13, 5:01 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 19 min |
| Mar 13, 5:01 PM CST | Tornado Warning | OHX | Coffee | 29 min |
| Mar 13, 5:53 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 37 min |
| Mar 13, 5:59 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.